MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION AMIA AUTOMATED PD SYSTEM; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION AMIA AUTOMATED PD SYSTEM; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C9320
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an automated peritoneal dialysis patient experienced an electric shock from an amia device.The event occurred during an unknown process step.It was unknown if the patient was connected to the device during the time of the event.According to the nurse ¿the home patient contacted them and stated they were being shocked by the device¿.The nurse reported they advised the patient to stop using the device.Renal therapy services initiated a swap of the device and continuous ambulatory peritoneal dialysis was discussed.There was no report of medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
B5: upon follow up it was reported the patient felt shock and pressure in their right foot and leg while performing therapy on the amia cycler.The patient was laying down on their side and not touching the amia cycler when the issue occurred.The patient ended their therapy, contacted their caregiver, and was taken to the hospital where a brain scan was completed.The patient has a history of seizures.There was no report of patient injury or medical intervention associated with this event.H10: the device was received for evaluation.External visual inspection did not identify any abnormalities that could have contributed to the reported condition.Internal visual inspection revealed connections were correct and secure no evidence of moisture or pest infestation, and no internal part damage.A detailed inspection was performed on the power cord and no issues were found.The device passed all electrical safety test(s) prior to release with no issues noted.The device received a returned instrument testing evaluation (rite) functional testing all tests passed.A short, simulated therapy was successfully performed.The event history log review showed no keystrokes, programming, or use related events that indicated and/or contributed to the reported issue.A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.No device failure or malfunction was identified that could have caused or contributed to the reported issue of electrical shock.The reported condition was not verified.The cause of the condition could not be determined.The patient symptoms were more likely associated with intrinsic patient factors rather than to the use of the automated pd system.Use of the amia cycler unlikely caused or contributed to the reported electrical shock with "pressure in the right foot and leg" of the patient.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
AMIA AUTOMATED PD SYSTEM
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BENCHMARK ELECTRONICS INC.
4065 theurer blvd
winona MN 55987
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key19098701
Report Number1416980-2024-01677
Device Sequence Number7268379
Product Code FKX
UDI-Device Identifier00085412490120
UDI-Public(01)00085412490120
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number5C9320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer05/06/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown